A 25-year-old female asked:
i'm taking cefdinir for an inner ear infection. its going on 4 days now of taking it and i still cant hear out of my ear. should i switch meds?
2 doctor answers
Dr. James Ferguson answered
45 years experience Pediatrics
No: One feature of middle ear infections is the accumulation of mucous and puss in the middle ear space. This transiently reduces hearing up to 40%or so. It can remain for a week or two (6 in babies) after you kill all the germs because the material must drain through your Eustachian tube to the throat and be displaced by air.Abx kill germs but the rest can take time.
Answered on Aug 19, 2016
Dr. Al Hegab answered
39 years experience Allergy and Immunology
Not necessarily : The antibiotic is to treat the infection, which may take time to clear, hearing may be affected by the infection or other factors, as blocked external ear canal. Check again with your doctor, and please continue the prescribed course, best wishes
Answered on Aug 12, 2016
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Went to the er 5 days ago with severe pain in my ears they said it was a bad tooth i took the antibiotics and pain meds now it is hurting again 1 day after i stoped taking it what should i do
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!